Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 253, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 8:52 PM CDT for DeKalb County, Overton County, Putnam County, Tennessee. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 8:52 PM CDT (01:52 UTC)
- Expired
- Oct 24, 2001, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, Overton County, TN, Putnam County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 9:29 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | 911 center reported trees down all over the county. |
| Oct 24, 9:35 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | EMA reported numerous trees down around the county for areas such as Silver Point, Cookekville and Monterey. |
| Oct 24, 9:35 PM CDT | Hail 0.88 | Countywide, TN | EMA reported dime to nickel size hail all over the county. |
| Oct 24, 9:35 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | 911 center reported numerous trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS54 KOHX 250154
SVRBNA
TNC041-133-137-141-250245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
852 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SMITHVILLE
OVERTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LIVINGSTON
PICKETT COUNTY IN TENNESSEE
PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF COOKEVILLE
* UNTIL 945 PM CDT
* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF BYRDSTOWN TO
16 MILES WEST OF SMITHVILLE...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER BYRDSTOWN...BAXTER AT 905 PM CDT
OVER SMITHVILLE...LIVINGSTON AT 910 PM CDT
OVER COOKEVILLE...ALGOOD AT 915 PM CDT
OVER MONTEREY AT 935 PM CDT
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR MUCH OF MIDDLE TENNESSEE.
$$
LAT...LON 3662 8492 3650 8508 3606 8525 3606 8561
3587 8571 3596 8599 3623 8577 3623 8555
3629 8548 3638 8548 3649 8540 3654 8527
3662 8527
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED OCT 24 2001 CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH THIS LINE AT ST CHARLES MO. IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE... LI..... -4 SWEAT INDEX... 324 0-3 KM HELICITY.... 361 WBZ... 10,400 FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA 02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS. AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER AIR. AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL. BNA UU 47/61/38/57 8000 CSV UU 44/57/33/54 7000 .BNA...NONE. MAG
In the hours before
Local storm report, Oct 24, 7:44 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
744 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CUMBERLAND CITY TN 60 MPH TSTM WIND GUST
10/24/01 STEWART SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0755 PM MT JULIET TN 70 MPH TSTM WIND GUST
10/24/01 WILSON STEEPLE BLOWN OFF A CHURCH
LOCATED AT SAUNDERSVILLE
RD. AND SAUNDERSVILLE FERRY
RD. REPORT RELAYED BY
NAWAS.
JAOLocal storm report, Oct 24, 8:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
801 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM NASHVILLE TN 70 MPH TSTM WIND GUST
10/24/01 DAVIDSON AMATEUR RADIO REPORT OF
MULTIPLE TREES AND POWER
POLES DOWN AROUND THE METRO
AREA.
JAOLocal storm report, Oct 24, 8:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
813 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM BRENTWOOD TN .75 INCH HAIL
10/24/01 WILLIAMSON DIME SIZE HAIL COVERED THE
ROADS FROM BRENTWOOD TO
FRANKLIN. REPORT RELAYED BY
SPOTTERS.
0815 PM SMYRNA TN 69 MPH TSTM WIND GUST
10/24/01 RUTHERFORD WINDS MEASURED BY SPOTTER
TO BE 69 MPH OR 60 KTS.
JAOLocal storm report, Oct 24, 8:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
819 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM SMYRNA TN .75 INCH HAIL
10/24/01 RUTHERFORD DIME SIZE HAIL REPORTED BY
SPOTTER.
0820 PM SMYRNA TN 1.00 INCH HAIL
10/24/01 RUTHERFORD QUARTER SIZE HAIL REPORTED
BY SPOTTER NEAR THE
PONDEROSA.
0826 PM 3 NW MURFREESBORO TN 65 MPH TSTM WIND GUST
10/24/01 RUTHERFORD SPOTTER REPORTED A TREE 6
INCHES IN DIAMETER WAS
BLOWN DOWN.
JAOLocal storm report, Oct 24, 8:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
835 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM GALLATIN TN 70 MPH TSTM WIND GUST
10/24/01 SUMNER NUMEROUS TREES DOWN FROM
GALLATIN TO PORTLAND ALONG
HIGHWAY 109. HIGHWAY 109 IS
SHUT DOWN. ALSO...A 130
FOOT TOWER IN THIS AREA WAS
BLOWN DOWN.
0740 PM OLD HICKORY TN 65 MPH TSTM WIND GUST
10/24/01 DAVIDSON NUMEROUS TREES AND POWER
LINES WERE DOWN.
0826 PM 2 SE LAWRENCEBURG TN 70 MPH TSTM WIND GUST
10/24/01 LAWRENCE AMATEUR RADIO REPORTED
NUMEROUS TREES DOWN.Local storm report, Oct 24, 8:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
848 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM CORNERSVILLE TN 65 MPH TSTM WIND GUST
10/24/01 MARSHALL SKYWARN SPOTTER REPORTED
POWER LINES DOWN.
0845 PM 2 S MURFREESBORO TN .75 INCH HAIL
10/24/01 RUTHERFORD SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| Oct 24, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 49 min |
| Oct 24, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 62 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Oct 24, 7:51 PM CDT | Tornado Warning | OHX | Williamson | 39 min |
| Oct 24, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 53 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Oct 24, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| Oct 24, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| Oct 24, 8:10 PM CDT | Tornado Warning | OHX | Rutherford | 35 min |
| Oct 24, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 55 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 55 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 53 min |
| Oct 24, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Oct 24, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 54 min |
| Oct 24, 9:24 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 36 min |
| Oct 24, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Oct 24, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.